Alert archive / Nebraska / Red Flag Warnings in 2022

Red Flag Warning 33, NWS North Platte, NE

October 12, 202226 counties in Nebraska

NWS North Platte, NE issued this red flag warning at Oct 12, 2022, 1:37 PM MDT for 26 counties in Nebraska. It took effect at Oct 13, 2022, 11:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 12, 2022, 1:37 PM MDT (19:37 UTC)
In effect from
Oct 13, 2022, 11:00 AM MDT
Expired
Oct 13, 2022, 7:00 PM MDT
In force
8 hr
Issued by
NWS North Platte, NE
All 26 counties

Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.6 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2022-10-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2022-10-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 176 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1612 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
176 m²/s²
0-3 km storm-relative helicity
207 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

428 
WWUS83 KLBF 121937
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
237 PM CDT Wed Oct 12 2022

NEZ209-130345-
/O.UPG.KLBF.FW.A.0029.221013T1700Z-221014T0100Z/
/O.NEW.KLBF.FW.W.0033.221013T1700Z-221014T0100Z/
/O.CON.KLBF.FW.W.0032.000000T0000Z-221013T0100Z/
Loup Rivers Basin-
237 PM CDT Wed Oct 12 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR FOR WIND AND LOW HUMIDITY FOR THE LOUP RIVERS BASIN...
...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT THURSDAY FOR 
WIND AND LOW HUMIDITY FOR THE LOUP RIVERS BASIN...

The National Weather Service in North Platte has issued a Red
Flag Warning for strong winds and low humidity, which is in 
effect from noon to 8 PM CDT Thursday. The Fire Weather Watch is 
no longer in effect.

* AFFECTED AREA...Fire Weather Zone 209 Loup Rivers Basin.

* TIMING...This afternoon and evening.

* WINDS...Northwest 25 to 35 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...As low as 18 percent.

* TEMPERATURES...In the lower 60s.

* IMPACTS...Any fires that develop will likely spread rapidly 
  and be very difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NEZ219-130345-
/O.UPG.KLBF.FW.A.0029.221013T1700Z-221014T0100Z/
/O.NEW.KLBF.FW.W.0033.221013T1700Z-221014T0100Z/
Loess Plains-
237 PM CDT Wed Oct 12 2022

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT THURSDAY FOR
WIND AND LOW HUMIDITY FOR LOESS PLAINS...

The National Weather Service in North Platte has issued a Red
Flag Warning for strong winds and low humidity, which is in 
effect from noon to 8 PM CDT Thursday. The Fire Weather Watch is 
no longer in effect.

* AFFECTED AREA...Fire Weather Zone 219 Loess Plains.

* TIMING...Thursday afternoon and evening.

* WINDS...Northwest 20 to 30 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 18 percent.

* TEMPERATURES...In the upper 60s.

* IMPACTS...Any fires that develop will likely spread rapidly 
  and be very difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NEZ206-208-130345-
/O.NEW.KLBF.FW.W.0033.221013T1700Z-221014T0100Z/
Sandhills/Valentine NWR/Nebraska National Forest-
Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National
Forest-
237 PM CDT Wed Oct 12 2022

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT THURSDAY FOR
WIND AND LOW HUMIDITY FOR PORTIONS OF THE SANDHILLS AND THE
NIOBRARA VALLEY...

The National Weather Service in North Platte has issued a Red
Flag Warning for strong winds and low humidity, which is in 
effect from noon to 8 PM CDT Thursday.

* AFFECTED AREA...Fire Weather Zone 206 Sandhills/Valentine 
  NWR/Nebraska National Forest and Fire Weather Zone 208 
  Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National 
  Forest.

* TIMING...Thursday afternoon and evening.

* WINDS...Northwest 25 to 35 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...As low as 18 percent.

* TEMPERATURES...Around 60.

* IMPACTS...Any fires that develop will likely spread rapidly and
  be very difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
4 follow-up statements
333 
WWUS83 KLBF 130808
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
308 AM CDT Thu Oct 13 2022


NEZ219-132100-
/O.NEW.KLBF.FW.A.0030.221014T1700Z-221015T0100Z/
/O.CON.KLBF.FW.W.0033.221013T1700Z-221014T0100Z/
Loess Plains-
308 AM CDT Thu Oct 13 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT
THIS EVENING FOR WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONE 
219...
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH 
FRIDAY EVENING FOR WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONE 
219...

The National Weather Service in North Platte has issued a Fire
Weather Watch, which is in effect from Friday afternoon through
Friday evening. 

* AFFECTED AREA...Fire Weather Zone 219 Loess Plains.

* TIMING...Red Flag Warning Thursday afternoon and evening. Fire
  Weather Watch Friday afternoon and evening.

* WINDS...Northwest 20 to 30 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 18 percent.

* TEMPERATURES...Low to mid 60s today. Mid to upper 70s Friday.

* IMPACTS...Any fires that develop will likely spread rapidly 
  and be very difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

NEZ206-208-209-132100-
/O.CON.KLBF.FW.W.0033.221013T1700Z-221014T0100Z/
Sandhills/Valentine NWR/Nebraska National Forest-
Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National
Forest-Loup Rivers Basin-
308 AM CDT Thu Oct 13 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT
THIS EVENING FOR WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 
206, 208, AND 209...

* AFFECTED AREA...Fire Weather Zone 206 Sandhills/Valentine 
  NWR/Nebraska National Forest and Fire Weather Zone 208 
  Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National 
  Forest. 

* TIMING...Thursday afternoon and evening.

* WINDS...Northwest 25 to 35 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...As low as 17 percent.

* TEMPERATURES...Around 60.

* IMPACTS...Any fires that develop will likely spread rapidly 
  and be very difficult to control. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NEZ210-132100-
/O.NEW.KLBF.FW.A.0030.221014T1700Z-221015T0100Z/
Frenchman Basin-
208 AM MDT Thu Oct 13 2022

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING FOR WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONE 
210...

The National Weather Service in North Platte has issued a Fire
Weather Watch, which is in effect from Friday afternoon through
Friday evening. 

* AFFECTED AREA...Fire weather zone 210.

* TIMING...Friday afternoon and evening.

* WINDS...Northwest 20 to 30 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 15 percent.

* TEMPERATURES...Mid to upper 70s.

* IMPACTS...Any fires that develop will likely spread rapidly and
  be very difficult to control. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
075 
WWUS83 KLBF 131652
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
1152 AM CDT Thu Oct 13 2022

NEZ210-140100-
/O.EXA.KLBF.FW.W.0033.221013T1700Z-221014T0100Z/
/O.CON.KLBF.FW.A.0030.221014T1700Z-221015T0100Z/
Frenchman Basin-
1052 AM MDT Thu Oct 13 2022

...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR 
WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONE 210...
 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON 
THROUGH FRIDAY EVENING FOR WIND AND LOW HUMIDITY FOR FIRE WEATHER
ZONE 210...

The National Weather Service in North Platte has issued a Red
Flag Warning, which is in effect until 8 PM CDT this evening. 

* AFFECTED AREA...Fire weather zone 210.

* TIMING...Red Flag Warning Thursday afternoon and evening. Fire
  Weather Watch Friday afternoon and evening.

* WINDS...Northwest 20 to 30 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 15 percent.

* TEMPERATURES...Low to mid 60s today. Mid to upper 70s Friday.

* IMPACTS...Any fires that develop will likely spread rapidly 
  andbe very difficult to control. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

NEZ204-140100-
/O.EXA.KLBF.FW.W.0033.221013T1700Z-221014T0100Z/
Eastern Panhandle/Crescent Lake NWR-
1052 AM MDT Thu Oct 13 2022

...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR WIND
AND LOW HUMIDITY FOR FIRE WEATHER ZONE 204...

The National Weather Service in North Platte has issued a Red
Flag Warning, which is in effect until 8 PM CDT this evening. 

* AFFECTED AREA...Fire Weather Zone 206 Sandhills/Valentine 
  NWR/Nebraska National Forest and Fire Weather Zone 208 
  Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National 
  Forest. 

* TIMING...Thursday afternoon and evening.

* WINDS...Northwest 25 to 35 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...As low as 17 percent.

* TEMPERATURES...Highs around 60.

* IMPACTS...Any fires that develop will likely spread rapidly 
  and be very difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NEZ219-140100-
/O.CON.KLBF.FW.W.0033.221013T1700Z-221014T0100Z/
/O.CON.KLBF.FW.A.0030.221014T1700Z-221015T0100Z/
Loess Plains-
1152 AM CDT Thu Oct 13 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONE 219... ...FIRE 
WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH 
FRIDAY EVENING FOR WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONE 
219...

* AFFECTED AREA...Fire Weather Zone 219 Loess Plains.

* TIMING...Red Flag Warning Thursday afternoon and evening. 
  Fire Weather Watch Friday afternoon and evening. 

* WINDS...Northwest 20 to 30 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 18 percent.

* TEMPERATURES...Low to mid 60s today. Mid to upper 70s Friday.

* IMPACTS...Any fires that develop will likely spread rapidly 
  and be very difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

NEZ206-208-209-140100-
/O.CON.KLBF.FW.W.0033.221013T1700Z-221014T0100Z/
Sandhills/Valentine NWR/Nebraska National Forest-
Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National
Forest-Loup Rivers Basin-
1152 AM CDT Thu Oct 13 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 206, 208, AND 
209...

* AFFECTED AREA...Fire Weather Zone 206 Sandhills/Valentine 
  NWR/Nebraska National Forest and Fire Weather Zone 208 
  Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National 
  Forest. 

* TIMING...Thursday afternoon and evening.

* WINDS...Northwest 25 to 35 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...As low as 17 percent.

* TEMPERATURES...Highs around 60.

* IMPACTS...Any fires that develop will likely spread rapidly 
  and be very difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
894 
WWUS83 KLBF 131912
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
212 PM CDT Thu Oct 13 2022

NEZ210-219-140715-
/O.UPG.KLBF.FW.A.0030.221014T1700Z-221015T0100Z/
/O.NEW.KLBF.FW.W.0034.221014T1700Z-221015T0100Z/
/O.CON.KLBF.FW.W.0033.000000T0000Z-221014T0100Z/
Frenchman Basin-Loess Plains-
212 PM CDT Thu Oct 13 2022 /112 PM MDT Thu Oct 13 2022/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONE 210 AND 219... 
...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT FRIDAY FOR 
WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONE 210 AND 219...

The National Weather Service in North Platte has issued a Red
Flag Warning, which is in effect from noon to 8 PM CDT Friday.
The Fire Weather Watch is no longer in effect. 

* AFFECTED AREA...Fire weather zone 210 and 219.

* TIMING...Red Flag Warning Thursday afternoon and evening. Red
  Flag Warning Friday afternoon and evening. 

* WINDS...Northwest 20 to 30 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 15 percent.

* TEMPERATURES...Low to mid 60s today. Mid to upper 70s Friday.

* IMPACTS...Any fires that develop will likely spread rapidly 
  andbe very difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NEZ204-206-208-209-140100-
/O.CON.KLBF.FW.W.0033.000000T0000Z-221014T0100Z/
Eastern Panhandle/Crescent Lake NWR-
Sandhills/Valentine NWR/Nebraska National Forest-
Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National
Forest-Loup Rivers Basin-
212 PM CDT Thu Oct 13 2022 /112 PM MDT Thu Oct 13 2022/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONE 204...

* AFFECTED AREA...Fire Weather Zone 206 Sandhills/Valentine 
  NWR/Nebraska National Forest and Fire Weather Zone 208 
  Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National 
  Forest. 

* TIMING...Thursday afternoon and evening.

* WINDS...Northwest 25 to 35 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...As low as 17 percent.

* TEMPERATURES...Highs around 60.

* IMPACTS...Any fires that develop will likely spread rapidly 
  and be very difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
297 
WWUS83 KLBF 140116
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
816 PM CDT Thu Oct 13 2022

...CRITICAL FIRE WEATHER CONDITIONS HAVE ENDED FOR THE REMAINDER
OF TONIGHT...

NEZ210-219-140930-
/O.EXP.KLBF.FW.W.0033.000000T0000Z-221014T0100Z/
/O.CON.KLBF.FW.W.0034.221014T1700Z-221015T0100Z/
Frenchman Basin-Loess Plains-
816 PM CDT Thu Oct 13 2022 /716 PM MDT Thu Oct 13 2022/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM CDT
FRIDAY FOR WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONE 210 AND
219...
...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW HUMIDITY FOR
FIRE WEATHER ZONE 210 AND 219...

* AFFECTED AREA...Fire Weather Zone 210 Frenchman Basin and Fire 
  Weather Zone 219 Loess Plains.

* TIMING...Red Flag Warning Thursday afternoon and evening. Red 
  Flag Warning Friday afternoon and evening.

* WINDS...Northwest 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 12 percent.

* TEMPERATURES...In the mid 50s.

* IMPACTS...Any fires that develop will likely spread rapidly 
  and be very difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NEZ204-206-208-209-140230-
/O.EXP.KLBF.FW.W.0033.000000T0000Z-221014T0100Z/
Eastern Panhandle/Crescent Lake NWR-
Sandhills/Valentine NWR/Nebraska National Forest-
Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National
Forest-Loup Rivers Basin-
816 PM CDT Thu Oct 13 2022 /716 PM MDT Thu Oct 13 2022/

...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW HUMIDITY FOR
FIRE WEATHER ZONE 204...

Critical fire weather conditions have ended for the night.
Elevated to near critical fire weather conditions are possible
Friday afternoon. 

$$

CLB

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Oct 12, 11:30 AM MDT, 2 hours 7 minutes earlier.

Area forecast discussion, Oct 12, 11:30 AM MDT, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1230 PM CDT Wed Oct 12 2022

.SHORT TERM...(Today through Thursday)
Issued at 403 AM CDT Wed Oct 12 2022

A strong upper level trough and frontal boundary will push across
the central US today bringing cooler temperatures and some strong
winds to the area.

The major concern in the short term will be the strong wind
potential across the region. As the trough digs south and the
pressure gradient tightens, strong surface winds will develop. The
potential for significant wind is high and went ahead and raised
winds several mph over what guidance was suggesting. Most of the
region will see at least 35 mph wind gusts this afternoon with
portions of northern Nebraska potentially seeing up to 50 mph. In
addition to the trough...there is also a chance for some enhanced
stronger winds as the frontal boundary pushes through as well.
Confidence remains high in these stronger winds as models continue
to suggest the pattern, even if they are likely too low in highest
wind gusts. Wind gusts will diminish after Midnight bringing a brief
reprieve to the region for a few hours.

This trough also will bring some cooler temperatures to the region
for today and tomorrow. Temperatures today will depend greatly on
the frontal passage, with highs across the north (in the mid to
upper 50s) being nearly 15 to 20 degrees cooler than the highs
across areas south of I-80 (low to mid 70s). Cold air advection into
the region will continue into Thursday with highs only rising into
the mid 50s across the north to the mid 60s in the south.

Winds increase once again on Thursday as the upper trough remains
situated over the central US. Again expect northwest gusts up to 35
to 45 mph across much of the region.

.LONG TERM...(Thursday night through Tuesday)
Issued at 403 AM CDT Wed Oct 12 2022

Unfortunately, the upper level low and resulting trough will remain
stationary through the end of the week keeping the strong wind
potential in place through Friday. However, current models suggest
the gradient relaxing a little by the end of the week, meaning while
the winds will still be strong, they may not be at the same
magnitude as today and Thursday. Therefore, have kept guidance wind
gusts for the most part which will generally result in gusts up to
35 mph. While this will be all right for now, could very well see
winds being increased a little over the next couple of cycle runs as
confidence in model consistency increases.

By the weekend the low slowly weakens giving way to calmer winds.
Despite this, cooler air will continue to filter into the region
with 850 mb temperatures remaining in the 2 to 12 C range for the
weekend. This will result in high temperatures in the upper 50s to
upper 60s which is near to slightly below normal for this time of
year.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1230 PM CDT Wed Oct 12 2022

VFR is expected across wrn and ncntl Nebraska the next 24 hrs.

Midlevel cloudiness across the panhandle and southwest NE will
decrease this afternoon.

Northwest winds 32025G40KT this afternoon to subside to
30015G24KT around 00z this evening at KLBF and 05Z at KVTN.
Northwest winds increase again by 15Z Thursday with gusts around
30KT.

&&

.FIRE WEATHER...
Issued at 403 AM CDT Wed Oct 12 2022

Little or no rain or snow is expected across western and north
central Nebraska during the next 7 days.

Critical fire weather conditions are likely across the Loup River
basins today. The concern is humidity below 20 percent and
northwest winds gusting to 45 mph.

A Fire Weather Watch is in place for the Loup River basins and the
Loess Plains Thursday. The concern is humidity below 20 percent
and northwest winds gusting to 45 mph.

Elevated fire weather conditions are likely across parts of
southwest Nebraska Friday. Humidity is expected to fall to around
20 percent and northwest winds may gust to 25 mph.

Cooler weather Saturday and beyond should cause humidity to
increase to 30 percent or higher. A decrease in wind speeds is
expected also.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 8 PM CDT this evening for NEZ209.

Fire Weather Watch from Thursday afternoon through Thursday
evening for NEZ209-219.

&&

SHORT TERM...Kulik
LONG TERM...Kulik
AVIATION...Roberg
FIRE WEATHER...CDC
Hazardous weather outlook, Oct 12, 11:47 AM MDT, 1 hour 50 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
1247 PM CDT Wed Oct 12 2022

NEZ004>010-022>029-035>038-056>059-069>071-094-131800-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-
Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
1247 PM CDT Wed Oct 12 2022 /1147 AM MDT Wed Oct 12 2022/

This Hazardous Weather Outlook is for portions of western and north
central Nebraska.

.DAY ONE...This afternoon and tonight.

Northwest winds will gust to around 45 mph across much of western
and north central Nebraska today.

Critical fire weather conditions are likely across parts of north
central and central Nebraska today. The concern is humidity near 20
percent and northwest winds gusting to 45 mph.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Northwest winds will gust to around 45 mph across much of western
and north central Nebraska Thursday.

Critical fire weather conditions are possible across parts of
north central and southwest Nebraska Thursday. The concern is
humidity below 20 percent and northwest winds gusting to 45 mph.

Elevated fire weather conditions are likely across parts of
southwest Nebraska Friday. Humidity is expected to fall to around
20 percent and northwest winds may gust to 25 mph.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 2:11 AM MDTFire Weather WatchLBFCuster, Frontier, Garfield, Holt, Lincoln, Loup and 1 more11 hr
Oct 12, 2:11 AM MDTRed Flag WarningLBFCuster, Garfield, Holt, Loup, Wheeler17 hr

Nearby

Red Flag Warnings in Nebraska, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.